Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 263, NWS Shreveport, LA

June 19, 2004Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 19, 2004, 5:26 PM CDT for Winn Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2004, 5:26 PM CDT (22:26 UTC)
Expired
Jun 19, 2004, 6:30 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1539 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WUUS54 KSHV 192226
SVRSHV
LAC127-192330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT SAT JUN 19 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 630 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  SIKES...OR ABOUT 14 MILES NORTHEAST OF WINNFIELD...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIKES AT 530 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 630 PM CDT.

LAT...LON 3209 9261 3212 9261 3214 9259 3215 9231
      3206 9231 3201 9243 3198 9246 3198 9250

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SAT JUN 19 2004

.DISCUSSION...
MODELS IN ROUGH AGREEMENT ON THE SHORT TERM. COOL FRONT MOVING INTO
SE CORNER OF OK IS LACKING IN UPPER LEVEL STEERING TO PUSH VERY FAR
INTO THE REGION. THE MCS ASSOCIATED WITH IT THIS MORNING HAS
SCATTERED OUT...ALTHOUGH EXISTING STORMS ARE ON THE STRONG SIDE.
OUTFLOW BOUNDARIES PUSHING INTO CWA RESULTED IN ISOLATED STORMS PAST
COUPLE OF HOURS. THIS ACTIVITY SHOULD INCREASE TOWARDS EVENING WITH
MORE BOUNDARY INTERACTION EXPECTED...AND SOME UPPER SPEED
DIVERGENCE EVIDENT. STILL APPEARS DIURNALLY DRIVEN AND WILL REDUCE
TO SLIGHT CHANCE AFTER MIDNIGHT. MOISTURE DEEPER TODAY ON SOUNDING
THAN WAS YESTERDAY...AND EXPECT IT TO BE EVEN DEEPER TOMORROW.
THUS...40 TO 50 PERCENT AREWIDE EXPECTED...MOST LIKELY EARLIER IN
THE DAY AS STRONG VORT MAX BEGINS MOVING EAST THRU THE AREA.
SUNDAY NIGHT AND MONDAY SHOULD BE FAIRLY QUIET AS FRONTAL
REMNANTS MOVE NORTH OF AREA. THINGS GET INTERSTING AGAIN ON TUESDAY
AS SHORT WAVE IN CENTRAL TX MOVES EAST...AND THE OLD FRONT BEGINS
TO SAG SOUTHWARD ONCE AGAIN. TOUGH TO TELL WHICH FEATURE WILL BE
THE BIGGER PLAYER...BUT FEELING IS THAT WEDNESDAY AND THURSDAY COULD
BE RATHER WET. COULD BE NOCTURNAL IN NATURE AS LARGE VORTEX NORTH
OF THE GREAT LAKES WILL INDUCE A NW FLOW REGIME OVER KS/OK...AND
MODELS INDICATING HIGH DAYTIME INSTABILITY OVER SOUTHERN PLAINS.
THINGS LOOKING RIPE FOR DAYTIME MCS THOSE REGIONS TO MOVE
THIS WAY AT NIGHT...EVEN THOUGH ITS GETTING RATHER LATE IN THE SEASON
FOR THIS SORT OF MISBEHAVIOR.
UPPER LEVEL SHEAR ZONE SINKING SLOWLY THROUGH THE AREA END OF THE
WEEK SHOULD BE FOLLOWED BY SLIGHTLY DRIER AIR...WHICH COULD BE A
DESERVED BREAK FROM RAIN AND HUMIDITY BY NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  90  74  93 /  40  50  30  20
MLU  74  90  73  91 /  30  40  30  20
TXK  74  89  73  93 /  40  40  20  30
TYR  74  91  74  93 /  40  50  30  20
LFK  75  91  72  93 /  30  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 19, 12:00 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 19 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY DURING THE
AFTERNOON...ESPECIALLY NORTH OF INTERSTATE 20....AS A FRONTAL
BOUNDARY APPROACHES THE AREA FROM THE NORTH. THE MAIN THREAT WITH THE
STORM IS THAT OF HEAVY RAINFALL. HOWEVER...ISOLATED STRONGER STORMS
THAT DEVELOP COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY WITH THE
LINGERING SURFACE FRONTAL BOUNDARY BEFORE IT MOVES BACK NORTHWARD.
MORE ACTIVITY WILL BE POSSIBLE ON INTO THE WORK WEEK AS WELL IN
CONJUNCTION WITH AN UPPER LEVEL LOW WHICH WILL DEVELOP OVER THE
AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:12 PM CDTSevere Thunderstorm WarningSHVJackson63 min
Jun 19, 4:44 PM CDTSevere Thunderstorm WarningSHVRed River61 min
Jun 19, 5:01 PM CDTSevere Thunderstorm WarningSHVClaiborne59 min
Jun 19, 5:13 PM CDTSevere Thunderstorm WarningSHVBossier62 min
Jun 19, 5:44 PM CDTSevere Thunderstorm WarningSHVCaddo61 min
Jun 19, 6:10 PM CDTSevere Thunderstorm WarningSHVLincoln65 min
Jun 19, 6:56 PM CDTSevere Thunderstorm WarningSHVDe Soto64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.